Jump to content
CrazyBoards.org

Recommended Posts

I don't have this issue.  I have dry mouth.  But, I googled and I found a link about treating clozapine caused hypersalivation that might relate, I'm not sure.  Also, tooth brushing and mouthwash can dry your mouth some so that might help. gum chewing makes you swallow more.

 

http://www.currentpsychiatry.com/topics/bipolar-disorders/article/reducing-clozapine-induced-hypersalivation.html

Edited by confused
Link to comment
Share on other sites

Listerine (or any other alcohol based mouthwash) many times dries out my mouth and could be used as a treatment as well as brushing your teeth for a temporary solution. 

 

I am pretty sure you have made the connection between the excessive salivation and your medications by now. You have listed that you take Risperdal and another benzodiazepine similar to that listed. It most likely is a side-effect of your psychotropic medication (as both are listed as possible inducers). But of course discuss this with your psychiatrist or doctor if the condition worsens or upsets you. 

"Medications that can cause overproduction of saliva include:

 

Good Luck :)

Edited by Forbidden91
Link to comment
Share on other sites

I drooled on Abilify. But what is weird to me is I still seem to be drooling a year after I quit it. I know there is no Abilify in my system, maybe it became a habit (in 2mo? I had to come off of it September of 12, it made me manic).

Edited by crtclms
Link to comment
Share on other sites

I had a huge problem with this when I was on clozapine - to the extent that I had to sleep with a towel on my pillow because of how much I was drooling in my sleep.  Of course now I suffer from the opposite problem - dry mouth to the point of pain during the night (it makes my gums hurt). Definitely chat to your pdoc about it to establish whether it's a side effect of your meds, and if s/he has any solutions to offer.  It actually became a deal breaker for me and was the primary reason I quit the clozapine.  Obviously you have to work out with your own pdoc what is and isn't a tolerable side effect for you.  Good luck!

Link to comment
Share on other sites

  • 1 month later...
  • 5 months later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...